Results in Mathematics

, Volume 1, Issue 1–2, pp 156–194 | Cite as

Jacobi fields, totally geodesic foliations and geodesic differential forms

  • Peter Dombrowski
Forschungsbeiträge Research paper


Vector Field Riemannian Manifold Vector Bundle Covariant Derivative Constant Curvature 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    K. Abe, A characterization of totally geodesic submanifolds in SN and CPsuN by an inequality, Tϕhoku Math. J. 23, 219–244 (1971).CrossRefGoogle Scholar
  2. [2]
    K. Abe, Applications of a Ricatti type differential equation to riemannian manifolds with totally geodesic distributions, Tøhoku Math. J. 25, 425–444 (1973).CrossRefMATHGoogle Scholar
  3. [3]
    J. F. Adams, Vectorfields on spheres, Ann. Math. 75, 603–632 (1962).CrossRefMATHGoogle Scholar
  4. [4]
    R. L. Bishop and B. O’Neill, Manifolds of negative curvature. Trans. Amer. Math. soc. 145, 1–49 (1969).MathSciNetCrossRefMATHGoogle Scholar
  5. [5]
    S. S. Chern and R. K. Lashof, On the total curvature of immersed manifolds, Amer. J. Math. 79, 306–318 (1957).MathSciNetCrossRefMATHGoogle Scholar
  6. [6]
    P. Dombrowski, On the geometry of the tangent bundle, J. reine angew. Math. 210, 73–88 (1962).MathSciNetMATHGoogle Scholar
  7. [7]
    P. Dombrowski, Maximale eindeutige Lösungen (Riemannsche Flächen) für Cauchysche Anfangswertaufgaben I, Math. Annalen 160, 195–232 (1965).MathSciNetCrossRefMATHGoogle Scholar
  8. [8]
    P. Dombrowski, Differentiale maps into riemannian manifolds of constant stable osculating rank I, J. reine angew. Math. 274/275, 310–341 (1975).MathSciNetMATHGoogle Scholar
  9. [9]
    D. Ferus, On the completeness of nullity foliations, Mich. Math. J. 18, 61–64 (1971).MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    D. Ferus, Totally geodesic foliations, Math. Ann. 188, 313–316 (1970).MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    A. Gray, Some relations between curvature and characteristic classes, Math. Annalen 184, 257–267 (1970).MathSciNetCrossRefMATHGoogle Scholar
  12. [12]
    P. Hartman and L. Nirenberg, On spherical image maps whose Jacobians do not change sign, Amer. J. Math. 81, 901–920 (1959).MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    E. Kamke, Differentialgleichungen, Lösungsmethoden und Lösungen I, 4-te Aufl., Leipzig, 1951.Google Scholar
  14. [14]
    S. Kobayashi and K. Nomizu, Foundation of Differential Geometry II, Interscience Publishers, New York, 1965.Google Scholar
  15. [15]
    R. Maltz, The nullity spaces of curvature- like tensors, J. Diff. Geometry 7, 519–523 (1972).MathSciNetMATHGoogle Scholar
  16. [16]
    B. O’Neill and E. Stiel, Isometric immersions of constant curvature manifolds, Mich. Math. J. 10, 335–339 (1963).MathSciNetCrossRefMATHGoogle Scholar
  17. [17]
    G. de Rham, On the area of complex manifolds, Seminar on several complex variables, Institute for Advanced Study, Princeton, 1957.Google Scholar

Copyright information

© Birkhäuser Verlag, Basel 1978

Authors and Affiliations

  • Peter Dombrowski
    • 1
  1. 1.Mathematisches Institut der UniversitätKöln

Personalised recommendations